Hail, Sebastian
- When
- June 3, 5:23 PM CST
- Where
- Sebastian County, Jenny Lind
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.250, -94.320
Widely scattered thunderstorms developed across northwestern Arkansas during the late afternoon of the 3rd. The atmosphere had become very unstable, which supported the development of a severe thunderstorm that produced large hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Widely scattered thunderstorms developed across northwestern Arkansas during the late afternoon of the 3rd. The atmosphere had become very unstable, which supported the development of a severe thunderstorm that produced large hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 3, 1:33 PM CST, 3 hours 50 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 233 PM CDT Wed Jun 3 2020 .DISCUSSION... Widely scattered showers/thunderstorms ongoing across portions of northwest Arkansas on backside of departing upper low. This activity will likely begin to dissipate by late afternoon with loss of surface heating. Main forecast challenge in the short term is precip chances tonight into Thursday. Storms will likely develop across portions of northern MO this afternoon ahead of weak frontal boundary. There is some potential for storms to grow upscale across eastern Kansas with thunderstorm complex diving southeast into portions of far northeast Oklahoma/ northwest Arkansas late tonight into Thursday morning. CAMS have been somewhat inconsistent on evolution, so for now will continue with chance pops across aforementioned area. At least low thunder chances will persist into Thursday afternoon, but again will likely depend on how complex evolves tonight and any resultant outflow boundaries. Warming trend will continue for the next few days with hot and humid conditions. Given the moist ground conditions/latest trends, dewpoints were again raised a few degrees from NBM guidance, resulting in afternoon heat indices in the 100-105 degree range by Friday. The heat/humidity will likely persist through the weekend, however heat indices may begin to modestly decrease by this time as drying continues with high temperatures a degree or two lower as upper ridge weakens. Still the potential for remnants of Cristobal, currently located near Ciudad Del Carmen, Mexico, to lift north out of Louisiana and into or just east of the area during the Monday/Tuesday time frame. Confidence on eventual track will likely increase over the weekend as system moves into the northern Gulf of Mexico and as intensity forecast becomes more certain. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 93 73 95 / 20 30 20 0 FSM 70 92 71 94 / 10 30 10 10 MLC 71 91 73 93 / 10 20 10 0 BVO 70 92 72 94 / 30 30 10 0 FYV 68 89 71 92 / 20 40 10 10 BYV 67 88 70 91 / 30 40 20 20 MKO 70 90 72 93 / 20 30 10 0 MIO 70 89 72 92 / 40 40 20 10 F10 70 91 72 93 / 10 20 10 0 HHW 70 90 72 92 / 10 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous Weather Outlook National Weather Service Tulsa OK 506 PM CDT Wed Jun 3 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 506 PM CDT Wed Jun 3 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Western Arkansas. ONSET...Ongoing and Again Late Tonight. DISCUSSION... Scattered thunderstorms continued to develop late this afternoon across parts of far Eastern Oklahoma and Western Arkansas. It is possible that one or two of these storms could become strong to severe with strong gusty winds the concern. This activity will remain possible into the early evening hours and should weaken with the loss of daytime heating. Additional thunderstorms, forecast to develop in Kansas and Missouri, look to drop southward as a thunderstorm complex into parts of Northeast Oklahoma and Northwest Arkansas after midnight tonight. Areas along and north of Highway 412 are most susceptible to seeing a few strong to severe thunderstorms within the complex. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...Dangerous Heat Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms are forecast to be ongoing across parts of northeast Oklahoma and northwest Arkansas Thursday morning, moving southeastward into the afternoon. These thunderstorms may continue to pose an isolated severe weather threat during the daytime Thursday. The coverage will diminish by the evening hours. A few afternoon thunderstorms may again affect portions of western Arkansas on Friday, although severe weather appears unlikely. Heat and humidity will continue to build across the area late this week and into the weekend, with triple digit heat index values possible at times. Given that this is the first prolonged period of heat and humidity so far this year, precautions should be taken by those spending a lot of time outdoors during the heat of the day. weather.gov/tulsa contains additional information.
The Western Arkansas radar (KSRX), 6 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2020Every state in 2020This day in weather historyWarnings in Arkansas, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 890912.